This side effect should pass, but it’s kind of up to your body to balance itself out. Try keeping your stress levels low and avoid heat styling your hair as much as possible.
2. Acne will make a comeback.
Anyone else experienced the wrath of unforgiving cystic acne when they’re come off the pill? Don’t worry, you’re not alone.
“After coming off the pill I experienced adult acne on my jaw, on my back and my arms… like WHYYY.” – Lily.
“I’m definitely getting more pimples. And they’re the deep blind kind. Face and body.” – Gia.
We knew breakouts on your face were common after the pill, but body acne? C’mon!
“One of the causes of acne is an excess or imbalance of testosterone,” said Dr Massey. “The pill helps to regulate this balance, so stopping the pill may result in a recurrence of previously suppressed cystic acne.”
3. Your period cycle could get heavier and more painful.
Prepare for things to get a little uncomfortable. Like, crime-scene level uncomfortable.
“I never had painful periods as a teenager when I went on the pill, came off it, had nauseatingly bad, horrible kill-me-now periods, and the pill was likely masking that. Yay.” – Emma.
One of the biggest perks of being on the pill is undoubtedly the fact that you can be in control of when you have your period. But after coming off the pill, it’s likely that your period will be heavier and a bit out of sync while your hormones try to set themselves right again.
“The pill makes a woman’s period generally lighter and less painful so the removal of this effect on cessation of the pill can also herald a return to periods that may be more heavy and painful, if that’s what they were like before she went on the pill,” Professor Pecoraro said.